First Prev
of 3
Next Last
SDK

Washington, DC

#1 Jan 17, 2010
I have been breaking out in severe hives for the past three months and have finally figured out that I am allergic to Stearic Acid. Has anyone heard of this before? The allergy seems to be exacerbated by Sodium Lauryl Sulphate.
mew

Apex, NC

#2 Jan 22, 2010
Hey...I just underwent a panel of chemical allergy testing and found out that I too am allergic to Stearic Acid...which is found in alot of products, especially soap. I have yet to find a soap that is good. You can go to an allergy speicalist for testing.

Hope that helps!
SDK

Dunn Loring, VA

#3 Feb 2, 2010
Thank you so much! It's nice to know that I'm not the only one who's allergic to this stuff.

Since: Jul 10

La Jolla, CA

#4 Jul 7, 2010
this is an informative post. i have also come across a site that has good information on allergenic extracts and explains the laboratory process at http://www.allermed.com
LAS

Zion, IL

#5 Oct 13, 2010
i find it is worse with Barbasol Shaving Cream. anyone else?
DRM

Nassau, Bahamas

#6 Nov 4, 2010
I think I am alergic to Stearic acid. It is found in some migraine tablets. I have tried several diferent types thinking at first that I might be allergic to Ibupropan, but even excedrin brings me out in hives with itchy hands, feet and scalp. I have noticed that it is getting worse each time. So I have looked at the ingrediants and found that the only common one is Stearic acid.
Has anyone else found this?
Thanks
Diana

Rancho Palos Verdes, CA

#7 Feb 24, 2011
I seem to be allergic to Stearic acid too. It's used in so many things unfortunately. I have such dry skin and most skin lotions have this substance. So I was just getting worse and worse and worse. I am now looking for skin lotions without this. Let me know if you know of any....
Guy

UK

#8 Mar 22, 2011
How do you test yourself for stearic acid allergy without having to wait months for patch testing from Doctors?
Denis

Carol Stream, IL

#9 May 5, 2011
I just got a hive on my back. It has been a long time since i got one there. The only thing i am doing different is i just opened a bottle of calcium supplement and it has steric acid !!
Sarah

La Nucía, Spain

#10 May 30, 2011
I have found that whenever i use hand cream that conntains stearic acid my hands got all red and blotchy and i get a burning sensation and i have done process of elimination to find tht its the stearic acid that doing it!
I now have a stye and my doctor prescribed some cream which burns on my eye and i think it has the same acid in it but i cant find the ingredients anywhere online
Denis

Carol Stream, IL

#11 May 30, 2011
yes i used a hand cream with stearic acid and the more i used it the dry,er my hands became.I stopped useing the cream and my hands are almost healed without useing any hand cream!Also i stopped useing pills with stearic acid and my hives have gone away.
Kim

Waco, TX

#12 Oct 14, 2011
Diana wrote:
I seem to be allergic to Stearic acid too. It's used in so many things unfortunately. I have such dry skin and most skin lotions have this substance. So I was just getting worse and worse and worse. I am now looking for skin lotions without this. Let me know if you know of any....
Try Curel they have one that doesnt have any in it I have been allergic to stearate for years and there are very few products out there without it in them I find make up the hardest thing to find without it but do have one I can wear good luck
thluver

Somerset, KY

#13 Feb 15, 2012
DRM wrote:
I think I am alergic to Stearic acid. It is found in some migraine tablets. I have tried several diferent types thinking at first that I might be allergic to Ibupropan, but even excedrin brings me out in hives with itchy hands, feet and scalp. I have noticed that it is getting worse each time. So I have looked at the ingrediants and found that the only common one is Stearic acid.
Has anyone else found this?
Thanks
Yes I to have the same problems as you with migraine tablets (i.e. Aleve, Advil, Asprin, and some Tylenol) containg Stearic Acid. A few years ago after taking Aleve I started having allergic reactions (facial swelling, hives and evne my throat swelled.) I went to an allergist specalist and found out I was allergic to the above meds. Slso when I do use any type of product with is sa in it I broke out from it. So yes I would say that is why you are experencing that.
Diane

Bodmin, UK

#14 Feb 18, 2012
I have been awake most of the night after taking paracetamol, itchy scalp and torso and a burning sensation. I have always taken paracetamol as I cannot tolerate Ibruprofen. I have noticed that each time the symptoms are worse. It is 6am on a Sunday morning and I am looking for an answer on the internet!! The answer appears to be stearic acid.
Tammy

Vernal, UT

#15 May 10, 2012
I have had a constant prickly burning sensation on legs arms and torso since I took a Sulfa anti biotic in December. I reacted to the benedryl, the clariton, the steroid, everything they gave me to help made it worse. Then I started to react to almost everything I was eating. Common ingredient-Magnesium Stearate (magnesium and stearic acid. It is in about everything. Today reacted to the non dairy creamer....made with Palm oil which is what they make steric acid from.....Months of thinking I was allergic to every medicine out there and it was the dang filler in it. Try liquid medicine, or gel caps. I got liquid (children's) tylonal and benedryl and ibuprofen gel caps. It is even in vitamins, lotions, makeup, cereal, lifesaver wintergreen mints...etc. Check you labels and see all the different names it could be listed under.
hay

London, UK

#16 May 25, 2012
i got prickling/pins and needles in my face about an hour after taking all meds. common ingredient was magnesium stearate. gp told me it was anxiety and told me noone reacts to magnesium stearate its completely safe. i dont get hives or a normal allergic reaction, just this prickling which lasts a week after the last thing i take. also got it after dark chocolate which was confusing till i found that stearic acid is naturally in chocolate.
The Mighty Phantom

Charlottesville, VA

#17 Aug 12, 2012
LAS wrote:
i find it is worse with Barbasol Shaving Cream. anyone else?
I've used Barbasol shave cream for decades with no problem. However, recently, within the last year, my face stared developing extremely itchy bumps. I thought these were caused by some kind of horrible bacteria, since a twice or more daily wipig with Hydroge Peroxide was the only thing that helped.

During a recent visit to my doctor I inquired about the condition. He suggested it might be an allergy to soap. I reasoned that if he was correct I would be having a reaction over my whole body. In the veinof thinking about allergies I noticed that the breakout was only i the area where I applied shave cream, that is on my face and neck.

I switched to another shave cream. Iti's only been a couple of days but there seems to be a great improvemet, with no new breakouts and the curent ones are healing.
S_blk

Saint Louis, MO

#18 Sep 4, 2012
mew wrote:
Hey...I just underwent a panel of chemical allergy testing and found out that I too am allergic to Stearic Acid...which is found in alot of products, especially soap. I have yet to find a soap that is good. You can go to an allergy speicalist for testing.
Hope that helps!
Where/how did you do a chemical allergy testing?
Beefwalker

Australia

#19 Nov 28, 2012
SDK wrote:
I have been breaking out in severe hives for the past three months and have finally figured out that I am allergic to Stearic Acid. Has anyone heard of this before? The allergy seems to be exacerbated by Sodium Lauryl Sulphate.
Sadly, you've been misled. Who told you you have this allergy?
This is a common con-job, initially spread by producers of low-grade supplements who want to differentiate their product from those of the good, ethical producers.

It's almost impossible that you have an allergy to Magnesium Stearate. It's amazingly benign and found in hundreds of natural, daily foods - often in quantities that are hundreds or thousands of times the amount you could ever get from capsules and pills. It's pretty much impossible to avoid unless you eat a very restrictive, unhealthy, unnatural diet.

Do some more reading and don't sweat the small stuff :-)
All the best,
BW

Now Foods - one of the natural health movement's favourite ethical supplement producers have this to say on the subject:
http://www.nowfoods.com/Products/FAQs/FAQs-on...
Jackie

Ireland

#20 Dec 14, 2012
Diana wrote:
I seem to be allergic to Stearic acid too. It's used in so many things unfortunately. I have such dry skin and most skin lotions have this substance. So I was just getting worse and worse and worse. I am now looking for skin lotions without this. Let me know if you know of any....
I have a propolis creme that doesn't have stearic acid, check it out online at www.jackiezivna.myforever.biz/store

Tell me when this thread is updated:

Subscribe Now Add to my Tracker
First Prev
of 3
Next Last

Add your comments below

Characters left: 4000

Please note by submitting this form you acknowledge that you have read the Terms of Service and the comment you are posting is in compliance with such terms. Be polite. Inappropriate posts may be removed by the moderator. Send us your feedback.

Allergy Discussions

Title Updated Last By Comments
Allergic to Horses Anyone????? (Mar '07) Nov 14 Serecowgirl 90
I cured my allergies with Vitamin C (Jan '11) Nov 13 alexpro 3
Histamine intolerance Nov 13 alexpro 3
Allergy sufferers seek alternatives Oct '14 Chiropractor From... 20
Vanderbilt Allergist Offers Tips for Coping wit... (Nov '13) Oct '14 Jack 4
allergy worse when rains??? (Dec '08) Oct '14 Jack 38
Post Orgasmic Illness Syndrome (May '11) Sep '14 Jeff55 7

Allergy People Search

Addresses and phone numbers for FREE